Learn how to use Mayo Clinic Connect
Request an Appointment
Has anyone had sore feet after being on arimadex?
@marannolson, Yes!, I just began to experience that this week. I've been on Arimidex for a year and a half, with all the side effects mentioned on this site. Now I have developed additional ones: sore feet, ankles and hands, wrists, thumbs. There are too many more to mention. I plan to notify my Oncologist when she returns from her time off. I hope to stop Arimidex for a month to assess the results, as long as it doesn't put me at risk for recurrence. Then, I want to have a conference with her about alternative Estrogen blockers. I'm too old to spend the next 31/2 years with this level of pain.
Jump to this post
@sparklegram Have you tried increasing vitamin D? I started at 1,000 and am now up to 5,000 with okay from my oncologist. My joint pains don't seem quite as bad on the letrozole (Femara) as on the anastrozole. Plus, I added lap swimming (freestyle) to my walking regimen. Maybe ask your oncologist to check your vitamin D levels?
@marannolson Yes – feet, ankles, hands. I had talked to my oncologist and started with 1,000 vitamin D and have increased up to 5,000. Seems to help, but I also now walk every other day for about 55 minutes (started with 1/2 block on our street and now walk around a local lake) and on opposite days I'm up Ito about 20 minutes of freestyle lap swimming (could only do 5 minutes at the most to begin with). I've also started an "after breast cancer strength training" regimen through our physical therapy department which consists of stretches, core body exercises, low weights, finishing with stretches twice weekly. I couldn't take the headaches and dizziness from Arimidex (anastrozole) plus wound up with 2 bouts of diverticulitis so was given a 3-week reprieve off of Arimidex and then started on letrozole (Femara) which, so far (knock on wood) just gives me fatigue and aches, but doable.
@trixie1313, Yes, I've been taking 2000 IU of vitamin D daily for years and I have routine blood work. i walk regularly and I'm about to return to the YMCA after a couple of months away.
My right ankle has just started to swell in the past few days. That has never happened before. I also wake up sometimes to my hands feeling numb. I am able to shake feeling back in to the hands and fingers. I have Been on Anastrozol since November 2018.
I thought the ankle swelling was from recently driving over 500 miles in one day until I read this post. Then I realized that my ankles have never swelled on long drives in the past. Now I wonder if it's the Anastrozole.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In